I went in the doctor's office for a UTI, and was given a shot of Rocephin and another
prescription. I did not have any immediate problems, until I walked out of the office when
my sinus cavities, face began to have sensations. I went to the ER, and was given Prednisone:
and two other drugs for four days. At the time, I was also taking Atenolol: Altace: and Nexium.
However, even a week and one-half later I am still having problems and sensitivity to heat. Just
walking outside can start my facial edema; red ears: and purple lips. My regular doctor took
me off the Altace, and put me back on the Prednisone; Famotidine: Ciprofloxacin because the
Rocephin did not kick the UTI or prostitis; and raised my Atenolol to twice a day.
The problem being, everyone says the Rocephin reaction should have ended after a few days,
but even a week and one-half later I am still having hot flashes; facial edema; purple lips;
sensations around throat; mouth. The heat or change of temperature makes it worse. Showering
or shaving with warm water can set it off. The Prednisone really does not seem to be working;
the only thing that seems to really work is Benadryl, but how long is this going to last? And
am I still having a reaction to Rocephin, or did the allergic reaction to Rocephin set something
Rocephine is ceftriaxone. Why were you given the antibiotic? Were you asked to follow up with your doctor?
Have you had allergic reactions in the past? Are you allergic to any specific substances?
The response to medications and resolution of symptoms is variable in case of allergic reactions.
You could take some OTC oral non sedating antihistamine or antiallergic medications like cetrizine or loratadine for your symptoms. Apply calamine lotion at the site of the lesions to help soothe the itching.
In your case, it would be best to ask your doctor for a test dose of the medication before actually giving you the antibiotic. The test dose will help screen out the antibiotics you are possibly allergic too.
Let us know if you have any doubts and post us about how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.